MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC HANDLE 9734410 RATCHETING EGG; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC HANDLE 9734410 RATCHETING EGG; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734410
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ratcheting handle was returned to the manufacturer for analysis.Analysis found that the end cap had been broken off and was missing.Otherwise, the ratchet and tool retention mechanisms were intact and functional.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of a procedure.It was reported that the top of the ratcheting handle was missing.There was no patient present when this issue was observed.

Brand Name
HANDLE 9734410 RATCHETING EGG
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key7954049
Report Number1723170-2018-05067
Device Sequence Number1381333
Product Code OLO
UDI-Device Identifier00613994724007
UDI-Public00613994724007
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734410
Device Catalogue Number9734410
Device Lot Number104233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1